MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC LAP-BAND AP STANDARD W/ ACCESS PORT II; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC LAP-BAND AP STANDARD W/ ACCESS PORT II; ADJUSTABLE GASTRIC BAND
Model Number B-2260
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown taper.This report captures the patient's original port replacement in 2014, plus the original band removal due leakage.Device evaluation summary: the lap-band only was returned to apollo for analysis (the port was previously discarded years ago), and noted blue discoloration on the band tubing, collar, and band shell.White particles were observed on the inner surface of the band shell.An air leak test was performed and leakage was observed on the band tubing.Under microscopic analysis, a smooth-edged opening was observed 1/10 of an inch from the tubing collar junction.Device labeling addresses the reported event as follows: failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Warnings: patients should be advised that the lap-band system is a long-term implant.Explant (removal)and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to be "seen for a lapband tubing leak.Patient had a previous port leak which was repaired (new port inserted) several years ago when sudden loss of satiety was noted and weight regain began.After the new port was inserted the [patient] received adjustments but volume check consistently was less than it was calculated to be and satiety after fills lasted only 24 hours.Volume check of the system is <2 cc even a couple of days after filling 6 cc saline indicating a leak.Patient will have the entire lapband replaced.".

Brand Name
LAP-BAND AP STANDARD W/ ACCESS PORT II
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC
1120 s. capital of texas hwy
bldg. 1, ste. 300
austin TX 78746
MDR Report Key7033681
Report Number3006722112-2017-00405
Device Sequence Number10794761
Product Code LTI
UDI-Device Identifier10811955020220
UDI-Public10811955020220
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/09/2011
Device Model NumberB-2260
Device Catalogue NumberB-2260
Device Lot Number1695804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2017
Initial Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight87